Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 292, NWS Wichita, KS

August 24, 2016Chautauqua County, Cowley County, Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 24, 2016, 11:06 PM CDT for Chautauqua County, Cowley County, Elk County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2016, 11:06 PM CDT (04:06 UTC)
Expired
Aug 24, 2016, 11:45 PM CDT
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS

The radar

The Wichita radar (KICT), 101 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

392 
WUUS53 KICT 250406
SVRICT
KSC019-035-049-250445-
/O.NEW.KICT.SV.W.0292.160825T0406Z-160825T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1106 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1145 PM CDT

* AT 1106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR
  VALE... MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...CEDAR VALE...MOLINE...GRENOLA AND PERU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3715 9671 3747 9637 3707 9604 3700 9658
TIME...MOT...LOC 0406Z 236DEG 37KT 3714 9653 

HAIL...0.88IN
WIND...60MPH
 
$$

RITZMAN
2 follow-up statements
903 
WWUS53 KICT 250425
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1125 PM CDT WED AUG 24 2016

KSC035-250435-
/O.CAN.KICT.SV.W.0292.000000T0000Z-160825T0445Z/
COWLEY KS-
1125 PM CDT WED AUG 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3730 9652 3747 9637 3707 9604 3701 9652
TIME...MOT...LOC 0425Z 250DEG 32KT 3716 9633 

$$

KSC019-049-250445-
/O.CON.KICT.SV.W.0292.000000T0000Z-160825T0445Z/
ELK KS-CHAUTAUQUA KS-
1125 PM CDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHWESTERN ELK AND CHAUTAUQUA COUNTIES...

AT 1125 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SEDAN...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...MOLINE...GRENOLA AND PERU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3730 9652 3747 9637 3707 9604 3701 9652
TIME...MOT...LOC 0425Z 250DEG 32KT 3716 9633 

HAIL...0.88IN
WIND...60MPH
 
$$

RITZMAN
679 
WWUS53 KICT 250437
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT WED AUG 24 2016

KSC019-049-250447-
/O.EXP.KICT.SV.W.0292.000000T0000Z-160825T0445Z/
ELK KS-CHAUTAUQUA KS-
1137 PM CDT WED AUG 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELK AND
CHAUTAUQUA COUNTIES WILL EXPIRE AT 1145 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3730 9652 3747 9637 3707 9604 3701 9652
TIME...MOT...LOC 0435Z 236DEG 37KT 3716 9633 

$$

RITZMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:53 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 24, 6:53 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
653 PM CDT WED AUG 24 2016

.SYNOPSIS...
Issued at 338 PM CDT Wed Aug 24 2016

The central United States trough maintains with the main wrapped
up low pressure system across southern Saskatchewan into the
Dakotas with external extents staying along the Rockies. High
pressure over the Southeast maintains its dominance resulting in
persistent southwest flow for the rest of the week in the Central
Plains. A cold front stretching from northern Missouri to
southeast Nebraska into central and southwest Kansas is expected
to help initiate showers and thunderstorms along it this evening.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 338 PM CDT Wed Aug 24 2016

Primary focus - Precipitation specifically heavy rain potential
tonight and tomorrow night depending on the activity associated with
the frontal boundary. Flooding could be a great concern the next
couple of days depending on the evolution of the activity.

Morning elevated activity has diminished leading to a clearing in
the clouds for diurnal heating to set the stage for the southeast
moving cold front; the merger with an outflow boundary from the
morning activity very well could lead to convective development.
This front is certainly not off to the races which begs the question
of potential training for areas of central and northeast Kansas. CIN
persists in central Kansas this afternoon following the morning
activity. MUCAPE has increased to around 2000 J/kg across south
central Kansas with 40 to 50kts of effective bulk shear based on
the latest meso analysis. This instability could initiate severe
thunderstorms this evening with quarter sized hail and 60mph
winds possible. Right now widespread severe storms are not
expected. Composite reflectivity model simulations indicate
development around 0z for south central Kansas.

The trough over the central CONUS and high in the Southeast are
keeping a southwest flow regime for the Plains with the faucet of
moisture remaining in the on position for the rest of this week.
Precipitable water values of 1.5 to 2 are forecast for this
timeframe leaving ample available moisture. Given the
thunderstorms across McPherson, Marion and Harvey counties from a
few days ago that generated over two inches, this would be the
area with greatest flooding likelihood highlighted with over four
inches for the next five days from Hutchinson to Emporia to the
Kansas City vicinity by HPC. Areas further north and southwest
have not received the rain in the last ten days or even the month
of August in some cases; this would aid in a diminished flooding
threat at least initially beyond the high rainfall rates in a
short period of time due to any thunderstorms with minimal
movement or training.

Since the models are suggesting that northeast Kansas into the KC
metro will be the target for heavier rainfall tonight while
questions loom in spread and persistence of activity further
southwest tonight, it is difficult to jump on board with any flood
headlines. Thus the thought is to wait to see how things evolve
this evening to see if one would warranted in the next forecast
issuance or even an update before then. Precipitation chances
were tweaked to account for latest guidance, but it is still a
toss up due to the uncertainty in frontal movement and potential
outflow influence. Therefore repeated chances of thunderstorms
exist for the short term.

.LONG TERM...(Sunday through Wednesday)
Issued at 338 PM CDT Wed Aug 24 2016

The high pressure system over the Southeast will spread to cover
the eastern half of the CONUS for the weekend. There is a trough
that will strengthen and move down from Hudson Bay while remaining
in Canada which will only squish the high. A ridge is anticipated
for this part of the country for the first part of the week which
means consistent temperatures for the latter periods. ECMWF has
brought in a tightly wrapped tropical system with a track across
the Gulf which has varied between runs. The GFS has started to
hint at something similar. This certainly peaks the interest meter
given the strength at such a point in the forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 640 PM CDT Wed Aug 24 2016

Main Hazards: Thunderstorm potential tonight-Thursday, and also
stratus potential late tonight into Thursday morning.

Scattered to numerous thunderstorms are expected to continue
targeting south-central through northeast and east-central Kansas
through at least 04Z, in response to low-level wind
convergence/upper-level divergence near a cold front, and various
outflow boundaries south of front. Isolated wet microbursts and
very heavy rainfall rates are the main threats from these storms.

Forecast uncertainty regarding thunderstorm potential/coverage
decreases after 06Z tonight as the low-level jet veers and
moisture transport weakens. However, the front looks to stall in
south-central through east-central Kansas, with some upper
diffluence in a subtropical airmass. So continued VCTS mentions
late tonight at most terminals. MVFR stratus appears likely in the
vicinity of the frontal boundary late tonight into Thursday
morning. A few showers could linger Thursday morning and there may
be a lull until mid-late afternoon when new storms could develop
with the stalled front in the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  83  66  84 /  60  60  70  30
Hutchinson      66  79  63  82 /  70  60  60  40
Newton          67  80  64  82 /  70  60  70  30
ElDorado        68  83  65  84 /  60  60  60  40
Winfield-KWLD   70  88  67  87 /  50  50  50  30
Russell         62  75  61  78 /  60  50  50  40
Great Bend      63  75  61  80 /  60  50  60  40
Salina          66  76  63  81 /  70  50  60  40
McPherson       66  78  63  81 /  80  60  60  40
Coffeyville     72  92  69  87 /  20  40  50  30
Chanute         70  87  67  85 /  40  50  50  30
Iola            69  86  66  84 /  50  60  60  30
Parsons-KPPF    71  90  68  86 /  30  40  50  30

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...VJP
SHORT TERM...VJP
LONG TERM...VJP
AVIATION...JMC
Hazardous weather outlook, Aug 24, 10:56 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT WED AUG 24 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1056 PM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL REMAIN LIKELY OVERNIGHT...ESPECIALLY ACROSS
SOUTH CENTRAL AND SOUTHEASTERN KANSAS WHERE LOCALLY HEAVY RAINFALL
AND LOCALIZED FLOODING WILL BE POSSIBLE. ISOLATED STRONG WIND
GUSTS TO 55 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS CLUSTERS OF THUNDERSTORMS ARE EXPECTED FOR LATE THURSDAY
AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF HIGHWAY 54/400.
LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST ACTIVITY
EARLY ON...WITH THE PRIMARY THREAT TRANSITIONING TO VERY HEAVY
RAIN AND LOCALIZED FLASH FLOODING. PLEASE MONITOR THE UPCOMING
FORECASTS CLOSELY AS AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS
MAY BE NEEDED BY THURSDAY.

OFF AND ON STORM CHANCES COULD LINGER FROM FRIDAY THROUGH AT
LEAST EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE THE MAIN
CONCERN...BUT A FEW STRONG STORMS CANNOT BE BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Aug 24, 7:39 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT WED AUG 24 2016

KSZ069-070-093-094-098-250115-
CHAUTAUQUA KS-ELK KS-GREENWOOD KS-BUTLER KS-COWLEY KS-
739 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  WESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
  NORTHEAST OF LATHAM...TO 7 MILES WEST OF GRENOLA...TO NEAR
  GRAINOLA... AND MOVING NORTHEAST AT 35 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR VALE...MOLINE...DEXTER...SEVERY...GRENOLA...CAMBRIDGE...
  CLIMAX...BEAUMONT AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

LAT...LON 3728 9671 3766 9656 3784 9614 3742 9630
      3700 9633 3700 9679
TIME...MOT...LOC 0037Z 242DEG 29KT 3761 9645 3732 9658 3694 9661

KLEINSASSER
Special weather statement, Aug 24, 8:06 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CDT WED AUG 24 2016

KSZ070-071-094-095-098-250130-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-GREENWOOD KS-
806 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  ELK COUNTY IN SOUTHEASTERN KANSAS...
  WESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 830 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  NORTHWEST OF FALL RIVER...TO HOWARD...TO 6 MILES SOUTH OF
  MOLINE...AND MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS...ALONG WITH TORRENTIAL RAIN.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...HOWARD...MOLINE...LONGTON...TORONTO...SEVERY...
  FALL RIVER...ELK FALLS...CLIMAX...NEW ALBANY...
  FALL RIVER STATE PARK...FALL RIVER LAKE...TORONTO LAKE...
  CROSS TIMBERS STATE PARK AND BATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHEASTERN KANSAS.

LAT...LON 3742 9643 3784 9627 3804 9581 3804 9571
      3769 9591 3739 9595 3738 9597 3727 9597
      3725 9646
TIME...MOT...LOC 0105Z 232DEG 41KT 3771 9611 3748 9624 3728 9627

KLEINSASSER
Special weather statement, Aug 24, 9:16 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT WED AUG 24 2016

KSZ093-250245-
COWLEY KS-
916 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ARKANSAS CITY...MOVING
  NORTHEAST AT 35 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...DEXTER AND STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3709 9715 3735 9683 3713 9664 3700 9701
      3700 9715
TIME...MOT...LOC 0215Z 234DEG 31KT 3708 9703

KLEINSASSER
Special weather statement, Aug 24, 10:23 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1023 PM CDT WED AUG 24 2016

KSZ092-093-250400-
SUMNER KS-COWLEY KS-
1023 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1100 PM CDT

* AT 1020 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS OVER SOUTHERN PORTIONS OF COWLEY AND
  SUMNER COUNTIES...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH TORRENTIAL RAINFALL AND LOCALIZED MINOR FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...BURDEN...DEXTER...GEUDA SPRINGS...
  HUNNEWELL...WINFIELD CITY LAKE...
  MAPLE CITY AND STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

LAT...LON 3700 9741 3748 9685 3748 9682 3703 9652
      3700 9653
TIME...MOT...LOC 0322Z 233DEG 35KT 3702 9701

KLEINSASSER
Special weather statement, Aug 24, 10:55 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT WED AUG 24 2016

KSZ093-094-098-250430-
CHAUTAUQUA KS-ELK KS-COWLEY KS-
1055 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1130 PM CDT

* AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR DEXTER...OR 8 MILES WEST OF
  CEDAR VALE...MOVING NORTHEAST AT 35 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL AND LOCALIZED MINOR
FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR VALE...DEXTER...GRENOLA AND MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3713 9687 3746 9648 3703 9619 3700 9630
      3700 9674
TIME...MOT...LOC 0354Z 229DEG 31KT 3713 9665

KLEINSASSER
Special weather statement, Aug 24, 10:57 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT WED AUG 24 2016

KSZ092-093-250430-
SUMNER KS-COWLEY KS-
1057 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1130 PM CDT

* AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER THE SOUTHEAST
  QUARTER OF SUMNER COUNTY...MOVING NORTHEAST AT 35 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH TORRENTIAL RAINFALL AND LOCALIZED
MINOR FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...WELLINGTON...CALDWELL...OXFORD...
  SOUTH HAVEN...GEUDA SPRINGS...HUNNEWELL...
  PERTH AND STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3700 9720 3700 9772 3740 9720 3718 9686
TIME...MOT...LOC 0356Z 229DEG 31KT 3716 9732

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:20 PM CDTSpecial Weather StatementICTCowley25 min
Aug 24, 7:39 PM CDTSpecial Weather StatementICTElk36 min
Aug 24, 8:06 PM CDTSpecial Weather StatementICTElk24 min
Aug 24, 9:16 PM CDTSpecial Weather StatementICTCowley29 min
Aug 24, 10:23 PM CDTSpecial Weather StatementICTCowley37 min
Aug 24, 10:55 PM CDTSpecial Weather StatementICTChautauqua35 min
Aug 24, 10:57 PM CDTSpecial Weather StatementICTSumner33 min
Aug 24, 11:18 PM CDTSpecial Weather StatementICTSumner27 min
Aug 24, 11:34 PM CDTSpecial Weather StatementICTCowley26 min
Aug 24, 11:36 PM CDTSpecial Weather StatementICTChautauqua24 min
Aug 24, 11:47 PM CDTSpecial Weather StatementICTCowley43 min
Aug 25, 12:00 AM CDTSpecial Weather StatementICTCowley30 min
Aug 25, 12:27 AM CDTSpecial Weather StatementICTButler33 min
Aug 25, 12:55 AM CDTSpecial Weather StatementICTElk50 min
Aug 25, 3:47 AM CDTSpecial Weather StatementICTSedgwick28 min
Aug 25, 4:11 AM CDTSpecial Weather StatementICTButler34 min
Aug 25, 5:16 AM CDTSpecial Weather StatementICTChase29 min
Aug 25, 3:58 PM CDTFlash Flood WatchICTAllen, Butler, Chase, Cowley, Elk, Greenwood and 10 more15 hr
Aug 25, 6:08 PM CDTSpecial Weather StatementICTLabette52 min
Aug 25, 6:43 PM CDTSpecial Weather StatementICTLabette32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.